PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1999 | 26 | 3 | 347-355
Tytuł artykułu

On an interval-partitioning scheme

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
In a recent paper, Neuts, Rauschenberg and Li [10] examined, by computer experimentation, four different procedures to randomly partition the interval [0,1] into m intervals. The present paper presents some new theoretical results on one of the partitioning schemes. That scheme is called Random Interval (RI); it starts with a first random point in [0,1] and places the kth point at random in a subinterval randomly picked from the current k subintervals (1
Słowa kluczowe
Rocznik
Tom
26
Numer
3
Strony
347-355
Opis fizyczny
Daty
wydano
1999
otrzymano
1999-03-16
poprawiono
1999-05-31
Twórcy
  • Department of Systems and Industrial Engineering, The University of Arizona, Tucson, AZ 85721, U.S.A.
autor
  • Department of Applied Mathematics, The University of Adelaide, Adelaide, SA 5005, Australia
  • Department of Applied Mathematics, The University of Adelaide, Adelaide, SA 5005, Australia
Bibliografia
  • [1] M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Dover, 1965.
  • [2] R. L. Adler and L. Flatto, Uniform distribution of Kakutani's interval splitting procedure, Z. Wahrsch. Verw. Gebiete 38 (1977), 253-259.
  • [3] D. A. Darling, On a class of problems related to the random division of an interval, Ann. Math. Statist. 24 (1953), 239-253.
  • [4] S. Gutmann, Interval-dividing processes, Z. Wahrsch. Verw. Gebiete 57 (1981), 339-347.
  • [5] S. Kakutani, A problem of equidistribution on the unit interval [0,1], in: Proc. Oberwolfach Conf. on Measure Theory (1975), Lecture Notes in Math. 541, Springer, Berlin, 1976, 369-376.
  • [6] S. Karlin and H. M. Taylor, A Second Course in Stochastic Processes, Academic Press, New York, 1981.
  • [7] R. G. Laha and V. K. Rohatgi, Probability Theory, John Wiley & Sons, New York, 1979.
  • [8] J. C. Lootgieter, Sur la répartition des suites de Kakutani, C. R. Acad. Sci. Paris 285A (1977), 403-406.
  • [9] T. S. Mountford and S. C. Port, Random splittings of an interval, J. Appl. Probab. 30 (1993), 131-152.
  • [10] M. F. Neuts, D. E. Rauschenberg and J.-M. Li, How did the cookie crumble ? Identifying fragmentation procedures, Statist. Neerlandica 51 (1997), 238-251.
  • [11] R. Pyke, Spacings, J. Roy. Statist. Soc. Ser. B 27 (1965), 395-449.
  • [12] E. Slud, Entropy and maximal spacings for random partitions, Z. Wahrsch. Verw. Gebiete 41 (1978), 341-352.
  • [13] W. R. van Zwet, A proof of Kakutani's conjecture on random subdivision of longest intervals, Ann. Probab. 6 (1978), 133-137.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-zmv26i3p347bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.